Colitis mimicking graft-versus-host disease during treatment with the anti-CCR4 monoclonal antibody, mogamulizumab

Kenji Ishitsuka, Mutsunori Murahashi, Hiroo Katsuya, Ai Mogi, Michio Masaki, Chisato Kawai, Toshitaka Goto, Masanao Ishizu, Yosuke Ikari, Yasushi Takamatsu, Hideki Ishibashi, Satoshi Nimura, Morishige Takeshita, Kazuo Tamura

Research output: Contribution to journalArticlepeer-review

8 Citations (Scopus)

Abstract

A 57-year-old male with acute-type adult T cell leukemia–lymphoma (ATL) developed persistent watery, non-bloody diarrhea at a volume of 2–3 L/day following the administration of the anti-CC chemokine receptor 4 (CCR4) monoclonal antibody, mogamulizumab. An extensive examination revealed the absence of any pathogenic bacteria or parasites in his stool. Biopsied specimens from the colonic mucosa contained many small nests of apoptotic bodies in the colonic glands, which mimicked acute-colonic graft-versus-host disease. Activation of the auto-reactive immune system due to the depletion of regulatory T-cells by mogamulizumab was suspected as causative. Special attention should be paid to the risk of unique immune-related adverse events induced by mogamulizumab.

Original languageEnglish
Pages (from-to)493-497
Number of pages5
JournalInternational journal of hematology
Volume102
Issue number4
DOIs
Publication statusPublished - Oct 1 2015

All Science Journal Classification (ASJC) codes

  • Hematology

Fingerprint

Dive into the research topics of 'Colitis mimicking graft-versus-host disease during treatment with the anti-CCR4 monoclonal antibody, mogamulizumab'. Together they form a unique fingerprint.

Cite this